A. Joint supplements can make a world of difference when it comes to joint ailments and in my experience, their benefits have out weighed any side effects which are usually minimal. If your dog does have a reaction to these, its generally gastrointestinal upset (unless they have an allergy) which can be further reduced by decreasing the dose, or giving it with food, and in the beginning slowly weaning them on and up to the recommended dosages.
I would start there unless you think your dog needs some pain management if things are really bad. You would need to consult with your regular vet to determine what is the best course of action.
If you happen to be in Canada (like me) I would look up purica.com to see who retails Recovery SA in your area. I have had wonderful results with their powder.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.